Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching to Reyataz
Sep 15, 2004

I am thinking about switching from Sustiva to Reyataz because I suffer from fatigue and the nervous system side effects are starting to bother me. I have been on Sustiva for 6 years. I have checked all the causes for fatigue and did not realize that Sustiva could be the culprit. I am thinking of switching to Reyataz with Norvir booster but I am a worried because my first regimen was Crixivan and had to stop because of side effects. I hear that Reyataz does not have the same side effects as the older Protease Inhibitors. Is this true. Could switching help alleviate the fatigue. I am doing well on my current regiment but I am willing to switch if I can get my energy level back.

Response from Dr. Lee

Fatique is one of those symptoms that has many possible causes. Although you are not specific about what nervous system side effects you are experiencing, it sounds as though you might have a reduction in some uncomfortable side effects if you try this change. YOu have not talked about the side effects from the Crixivan, so I don't know what problems you had or are wishing to avoid with the protease inhibitors. Essentially all medicines have potential side effects, and it is sometimes the luck of the draw as to whether any individual experiences side effects. So, go for it. You can always switch back if necessary.

Be well.



Previous
Switching Regiment
Next
Reduced cd4 and change of drugs please help desperate!!!!!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement